NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Nov 24, 7:42 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Nov 24, 7:42 PM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
742 PM EST Sun Nov 24 2019
.SYNOPSIS...
Rain will end as a period of wet snow across the high terrain
this evening as intensifying low pressure departs. This storm
will also result in a period of strong winds this evening along
the coastal plain. High pressure ridge crosses the eastern
seaboard Monday night into Tuesday with dry conditions.
Southwest winds will bring milder temperatures on Tuesday as
well. Strong low pressure and an associated front will moves
across the northeast Wednesday and Wednesday night, bringing a
period of showers. Winds shift to west to northwest and become
gusty, bringing colder temperatures for Thanksgiving Day into
Friday. Large high pressure slowly approaches late Friday into
early Saturday with diminishing winds. Unsettled conditions may
approach sometime next weekend, but details remain uncertain.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
715 PM Update...
Appears that the strong low level jet has been hugging very
close to the E coast has not quite reached the airport
locations such as KBVY and KBOS. Noting gusts up to 45 kt at
Buoy 44013 and 47 kt at Buoy 44029 since 23Z. However, winds
have quickly diminished across the interior, with gusts up to 26
kt at KORH and 30 kt at KBOS at 23Z, and peak wind through 00Z
of 35 kt at KACK. Also noting the cloud heights have been
increasing across central and western areas.
Northerly winds may briefly kick up again as the colder air
works in mainly after midnight. The 983 hPa low, over the Gulf
of Maine at 00Z, will push close to or S of Nova Scotia
overnight. Tight pressure gradient may allow for some wind
gusts through around midnight, but have updated the forecast to
lower the values.
Should see last of the precip to push offshore by around
midnight. May see more clouds move into the E slopes of the
Berkshires after 09Z or so.
Previous Discussion...
Rain will probably change to a period of wet snow before ending
later this evening along the east slopes of the Berks/Worcester
Hills and perhaps even the CT Hills. Intensifying mid level low
and comma head will continue to allow atmosphere to cool via
diabatic processes. However, it is still very marginal and ptype
will be dependent on intensity. There is a 1 to 3 hour window
we will have to watch, but thinking right now any accums will be
minor on the order of a coating to 2 inches in the highest
terrain. As the precipitation begins to depart, it may change
back to rain given the marginal thermal profiles. Nonetheless,
some slippery travel is possible this evening at elevations
above 1000 feet so we have gone ahead and issued a special
weather statement.
Otherwise, rain should end from west to east roughly between 6
and 10 pm as the intensifying low pressure departs.
The other concern looks to be a period of NNW 40 to 50 mph wind
gusts along the coastal plain this evening. This in response to
intensifying storm and strong pressure rises on the backside of
the storm. We did expand wind advisories along portions of the
eastern MA coast. Also, upgraded the Cape to a High Wind Warning
as backside of the strong NNW low level jet may allow for a few
55 to 60 mph wind gusts.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
After midnight...
Dry conditions expected during the overnight hours. May see a
few more gusts through 07Z or so, but then should a light
westerly winds. It will remain breezy though with lows
bottoming out in the upper 20s to the middle 30s in most
locations by daybreak Monday.
Monday...
A ridge of high pressure will result in a nice Monday as the
airmass behind tonight/s departing system is of a Pacific origin.
850T will be on the order of +3C to +4C and with partly to
mostly sunny skies. This should allow for a nice late November
afternoon. High temps should range from the upper 40s in the
high terrain, to between 50 and 55 elsewhere.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Highlights...
* Dry with above normal temperatures through Tuesday night
* Strong low pressure and cold front will bring a period of
light precip from midday Wednesday through Wednesday night,
along with gusty southwest winds
* As the low exits, strong N-NW winds will bring cold
temperatures on Thanksgiving, which will linger through late
week...Potential continues for possible wind headlines
Thursday/Friday
* Winds diminish early next weekend though remaining cold. May
see another low approach late next weekend, but details remain
uncertain.
Overview...
12Z model suite and ensembles remain in good agreement on the
overall mid level steering pattern through the holiday and the
end of the week. The steering flow starts off mainly flat and
progressive, though starting to see a digging H5 trough and
eventually cutoff low pres extending from the Rockies to the
western and central Plains states. Rising H5 heights will bring
mild temperatures on Tue into early Wed as surface high pres
exits, allowing milder temperatures to move in on developing SW
winds. Strong low pres develops in associated with the cutoff
mid level system around mid week, then will quickly cross the
Great Lakes into northern New England. Will see a period of
light rain along with the gusty winds.
As the low at the surface and aloft exits to the Gulf of Maine
around midday Thursday, winds shift to W-NW, bringing a batch of
cold air to the region. Pressure gradient also increases, so
the winds will become strong across the higher terrain and
especially along the coast and across the coastal waters Wed
night through Fri. The potential continues for wind and marine
headlines.
While dry conditions continue through late this week, the gusty
winds will also linger with the evolution of an omega block
across central/southern Canada and across the lower 48. Cutoff
mid level low pres lingers across or S of Nova Scotia to near
Newfoundland thanks to a high amplitude ridge across Greenland,
then a high amplitude ridge builds from near Hudson/James Bays
to the Gulf coast and another cutoff low/long wave trough digs
across western U.S. mainly near/W of the Rockies which may
slowly shift to the western Plains by early next weekend.
Quite a bit of uncertainty for late Saturday into next Sunday,
depending upon the track of the cutoff low that may slowly
progress to the western Great Lakes, which could allow temps to
moderate but may also see another round of wintry conditions.
Details...
Monday Night through Tuesday Night...
Expect dry conditions and moderating temperatures during this
timeframe as H5 heights slowly but steadily rise as the surface
ridge shifts E.
Temps start off cold Mon night with readings bottoming out in the
30s, coldest across NE/central and western areas. The high settles
across the SE U.S., which will allow milder temps to work up the
coast on Tuesday. Highs will range from the upper 40s across the
higher inland terrain to the mid 50s across RI/SE Mass into the
lower CT valley.
Will remain dry on Tuesday night as low pres moves across the
western Great Lakes with a second low moving NE out of the S
central Plains states. Clouds will increase overnight from W-E.
May remain chilly Tue night well inland with temps falling close
to or at freezing, ranging to the lower-mid 40s along the
coast.
Wednesday/Wednesday night...
12Z models in pretty good agreement with their previous runs.
Expect strengthening low pres to cross the Great Lakes Wed
morning, with a batch of precip pushing from W-E starting across
the CT valley by mid-late morning. Expect the precip to move
across the remainder of the region through the afternoon which
will linger through Wed night. Should start to exit western
areas around or after midnight.
Will see temps in the upper 30s to mid 40s Wed evening, but
will start to fall across the west after midnight with the
ending precip. As the low crosses N of the region, winds will be
variable before shifting to W as the front moves through.
Expect winds increase starting late Wed afternoon, then gusts
will through Wed night especially across the higher terrain as
well as along the S coast and the southern coastal waters. May
see gusts up to 30-40 kt, highest across the islands around or
after midnight Wed night.
The astronomical high tides continue along the coast. With the
southerly winds in place, could see a storm surge up to around 1
foot, possibly to 1.5 feet. May see minor splashover or brief
minor coastal flooding along the S facing coastline and possibly
into Boston Harbor with the Wednesday high tides.
PTYPE should not be an issue with the mild temperatures in
place Wed into Wed evening, but might see a mix with snow across
the higher terrain of NW Mass after midnight.
Thanksgiving Day and Friday...
Some light rain showers may linger across portions of the outer
Cape as well as NW Mass through late Thursday, then should end
as large high pres ridge builds slowly E.
The main threat will be an extended period of gusty to strong
N-NW winds will remain across the region on Thu through Fri
thanks to a continued tight pressure gradient between strong
high pressure across central Canada and the exiting strong low
across the western Atlc, combined with cold air advection out of
central Canada. The coldest temps appear to occur on Friday,
with highs running from 5 to 10 degrees below seasonal normals.
Readings will range from the lower-mid 30s across the higher
terrain to around 40 along the coast.
Expect the strongest winds during Thu, with gusts from 35 to 40
kt, and might see a few spots along the E coast reach 45 kt.
Saturday into Sunday...
Rather low confidence for this portion of the forecast,
especially late Saturday into Sunday. With the blocking pattern
setting up late this week, may see dry conditions continue into
Saturday. However, models trying to signal the cutoff low across
the Plains states may try to shift east Sat night or Sunday.
Models have a rather wide solution spread for this feature,
which lends to continued low confidence on the sensible weather
during this timeframe. This will be dependent upon whether the
ridge across the central U.S. breaks down or progresses eastward
a bit faster.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday/...
Overnight...Moderate to high confidence.
IFR CIGS/MVFR VSBYS across the immediate E coast at 00Z, and
MVFR conditions across the E Mass/RI terminals continue. Further
W, mainly VFR conditions with patchy -RA. Should see conditions
improve to VFR as drier air works in. Gusts up to 30-40 kt
through 03Z along E coastal terminals through 02Z or so, then
should diminish.
Monday...High confidence. VFR conditions.
KBOS TAF...Moderate to high confidence in TAF.
KBDL TAF...Moderate to high confidence in TAF.
Outlook /Monday Night through Friday/...
Monday Night: Mainly VFR, with local IFR possible.
Tuesday: VFR.
Tuesday Night: Mainly VFR, with local IFR possible. Patchy BR.
Wednesday: Mainly MVFR, with areas VFR possible. Windy with
local gusts up to 30 kt. Chance RA.
Wednesday Night: Mainly MVFR, with areas VFR possible. Windy
with gusts up to 35 kt. Chance SHRA.
Thanksgiving Day: Mainly VFR, with local MVFR possible. Strong
winds with gusts up to 40 kt.
Thursday Night: VFR. Strong winds with gusts up to 45 kt.
Friday: VFR. Strong winds with gusts up to 40 kt.
&&
.MARINE...
Short Term /through Monday/...High confidence.
Tonight...
Winds shift to the NW early this evening behind the intensifying
low pressure system. Upgraded to Storm Warnings across our
eastern waters this evening. This in response to intensifying
low pressure passing east of the region with a strong backside
NNW low level jet which should mix down across the waters.
Strong Gales in effect elsewhere. Seas will build to 10+ feet in
response to the strong winds. We should see the wind gusts and
seas begin to gradually diminish after midnight as the pressure
gradient begins to weaken.
Monday...
Lingering small craft wind gusts/seas Mon morning will
improve from west to east during the afternoon. This in response
to a ridge of high pressure building in from the west.
Outlook /Monday Night through Friday/...
Monday Night through Tuesday: Winds less than 25 kt. Areas of
seas approaching 5 ft.
Tuesday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 30 kt. Seas locally approaching 5 ft. Chance of rain.
Wednesday Night: Moderate risk for gale force winds with gusts
up to 45 kt. Areas of rough seas. Chance of rain showers.
Thanksgiving Day: gale force winds with gusts up to 45 kt.
Rough seas up to 13 ft.
Thursday Night: Low risk for storm force winds with gusts up to
45 kt. Rough seas up to 13 ft.
Friday: Moderate risk for gale force winds with gusts up to
45 kt. Rough seas up to 12 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Wind Advisory until 1 AM EST Monday for MAZ007-014>016-018-019-
021-023-024.
High Wind Warning until 1 AM EST Monday for MAZ022.
RI...None.
MARINE...Storm Warning until 1 AM EST Monday for ANZ231-232-250-251-254.
Gale Warning until 6 AM EST Monday for ANZ233>235-237-255-256.
Gale Warning until midnight EST tonight for ANZ230-236.
&&
SYNOPSIS...Frank/EVT
NEAR TERM...Frank/EVT
SHORT TERM...Frank
LONG TERM...EVT
AVIATION...Frank/EVT
MARINE...Frank/EVTHazardous weather outlook, Nov 24, 4:07 PM EST, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
407 PM EST Sun Nov 24 2019
CTZ002>004-MAZ002>006-008>013-017-020-026-NHZ011-012-015-RIZ001>008-
252115-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Northern Bristol MA-Southern Bristol MA-
Northern Middlesex MA-Cheshire-Eastern Hillsborough-
Western And Central Hillsborough-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
407 PM EST Sun Nov 24 2019
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, New Hampshire,
southern New Hampshire, and Rhode Island.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ007-014>016-018-019-021-023-024-252115-
Eastern Essex MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Plymouth MA-Dukes MA-Nantucket MA-
407 PM EST Sun Nov 24 2019
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts and southeastern Massachusetts.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ022-252115-
Barnstable MA-
407 PM EST Sun Nov 24 2019
...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST MONDAY...
This Hazardous Weather Outlook is for southeastern Massachusetts.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ233>235-237-255-256-252115-
Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
407 PM EST Sun Nov 24 2019
...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ231-232-250-251-254-252115-
Cape Cod Bay-Nantucket Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
407 PM EST Sun Nov 24 2019
...STORM WARNING IN EFFECT UNTIL 1 AM EST MONDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230-236-252115-
Boston Harbor-Narragansett Bay-
407 PM EST Sun Nov 24 2019
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov
You can follow us on Twitter at
@NWSBoston
Special weather statement, Nov 24, 3:13 PM EST, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
313 PM EST Sun Nov 24 2019
CTZ003-004-MAZ002>004-008-009-012-026-250000-
Tolland CT-Windham CT-Western Franklin MA-Eastern Franklin MA-
Northern Worcester MA-Western Hampshire MA-Western Hampden MA-
Southern Worcester MA-Northern Middlesex MA-
Including the cities of Union, Vernon, Putnam, Willimantic,
Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield,
Blandford, Milford, Worcester, and Ayer
313 PM EST Sun Nov 24 2019
...RAIN WILL END AS WET SNOW ACROSS THE HIGH TERRAIN OF
BERKSHIRES, WORCESTER HILLS AND POSSIBLY THE NORTHEAST
CONNECTICUT HILLS THIS EVENING...
Rain will be changing to a period of wet snow across the east
slopes of the Berkshires, Worcester Hills and possibly the hills
in northeast Connecticut before ending between 7 and 9 pm this
evening. Snow accumulations of a coating to 2 inches will be
possible with the greatest risk for the higher amounts at
elevations near and above 1500 feet.
The wet snow may result in roads becoming snow covered and
slippery for a time early this evening. Motorists should be
prepared for slippery travel, especially above 1000 feet in
elevation.
Frank